View Full Version : Is Benadryl making bad things happen?


WhatTheFunction
01-20-17, 10:54 PM
I made a previous post about being abnormally tired after eating on Vyvanse. This seemed to have only happened with the 60mg dosage. I was first given 10mg Dex Sulfate in the mornings to defer time of taking Vyvanse and that change was enough to offset that weird daytime drowsiness that I was feeling. No longer get tired after eating. This could be from the fact that I no longer have to wake up earlier to take Vyvanse (was waking up at 7 so that the meds would work by 9:30am). I thought this was always weird. Why was it that my medication didn't work until about 2.5 hours in? I still don't have a definitive answer.

Another potentially conflicting habit: I take 50mg Benadryl every night because I have issues with sleeping. Usually it's an inability to stop thinking before bed or to even feel the desire to sleep or be tired. This has been an issue for at least 12 years now and was the reason I started psychological help to begin with. I've actually never been treated for my sleeping issues although I've told multiple doctors that I have issue with sleep. What's even worse is that when the medication wears off, I'm actually more active. I am very much a night person and get a bit more energy when I come home and end up staying up much later than I'd like.

I've been reading around and was wondering if Benadryl was having an negative effect on Vyvanse?

My current and up-to-date regimen is now this:

8:30am - 10mg Dex Sulfate
(some time in morning) - 70mg Vyvanse
10:30am - Vitamin B-Complex
(some time around dinner) - Omega 3 + Vitamin D3 (3500 I.U.)
9:30pm - 5mg Escitalopram (I just started this yesterday)

I stopped taking Benadryl and started generic lexapro the other night. I didn't feel any day-time drowsiness but do have that weird loopy feeling from lex I'm assuming.

I had pretty notable crashes on Vyvanse as well but the more I increase the dose the less those crashes seem to be happening. Today it hasn't happened at all and it's 7pm. I would have more than crashed by then on any lower dosage.

dvdnvwls
01-20-17, 11:55 PM
Omega-3 and vitamin D should be beneficial, or neutral at worst. Don't worry about them.

Benadryl does have weird effects for some people. I suggest you talk to your doctor and/or pharmacist about the potential interactions or problems.

Crashing less on higher doses of Vyvanse concerns me though. It sounds like your dose might be through the roof. I suggest you reduce it until you get the bad crashes, and then reduce it some more after that.

The reason I say that is, one effective but very bad way to avoid crashes is to have a noticeable level of it in your system 24/7. I'm thinking that's probably where you're at now.

WhatTheFunction
01-21-17, 12:35 AM
Oh man that's not so good. Then how do I know which dosage I need to be on? I've been trying to figure this out for months and seriously don't know if my meds are too high or too low.

I have no symptoms other than the fatigue which I think was independent of the medication and the crashes. I crashed on 50mg since the first week I took them and was on 50mg for about 2 months before switching to 60. 60 I didn't feel the crash but I felt when it wore off. It was much more gradual. 70mg I haven't felt it at all but I'm also wondering if that's because I just started lexapro. I can feel that I'm back to being a bit scattered in thought and unable to stick to one task but the rebound negative feelings that I got are now gone. The crashes for me are basically getting some sort of weird depression afterwards. I wasn't sure if this was normal and I talked to my doctor and he suggested I need to up my dose. He did this rather slow as I was on each dosage for a month each. 70 seems to be where the meds work and the wear off isn't so sad.

If I am taking too high of a dose, what can I do to fix this? I honestly feel like the medication works at these dosages and although I felt I needed to go higher it was my psychologist and boyfriend (both ADHD, both medicated) who thought I needed more. I'd like to be realistic about dosages though.

sarahsweets
01-21-17, 07:16 AM
I made a previous post about being abnormally tired after eating on Vyvanse. This seemed to have only happened with the 60mg dosage. I was first given 10mg Dex Sulfate in the mornings to defer time of taking Vyvanse and that change was enough to offset that weird daytime drowsiness that I was feeling. No longer get tired after eating. This could be from the fact that I no longer have to wake up earlier to take Vyvanse (was waking up at 7 so that the meds would work by 9:30am). I thought this was always weird. Why was it that my medication didn't work until about 2.5 hours in? I still don't have a definitive answer.
The way vyvanse works for SOME people is the way it gets absorbed in the gut. Sometimes eating helps this along although GI PH doesnt seem to affect it. Some people say not eating helps it work better too, but its individual.


Another potentially conflicting habit: I take 50mg Benadryl every night because I have issues with sleeping. Usually it's an inability to stop thinking before bed or to even feel the desire to sleep or be tired. This has been an issue for at least 12 years now and was the reason I started psychological help to begin with. I've actually never been treated for my sleeping issues although I've told multiple doctors that I have issue with sleep. What's even worse is that when the medication wears off, I'm actually more active. I am very much a night person and get a bit more energy when I come home and end up staying up much later than I'd like.

You need to have a sleep study ASAP. There are many disorders that contribute to sleep issues (ex delayed sleep phase syndrome) and it can affect the way adhd symptoms present and in some cases its not adhd at all, but a sleep disorder. My husband has narcolepsy and his doc is a pulminologist. I dont think you should rely on any current docs, find one that specializes in sleep.
For me, less is more with how benedryl works. If the dosage is 50mg, 25 will help me sleep, 50 will make me hyper. It will become less effective over time as far as using it to treat an allergic reaction if you rely on it daily.


I had pretty notable crashes on Vyvanse as well but the more I increase the dose the less those crashes seem to be happening. Today it hasn't happened at all and it's 7pm. I would have more than crashed by then on any lower dosage.

This makes sense because its better to have a constant amount in your system as opposed to waiting until its worn off and taking a booster.